Eosinophilic lung disease induced by bicalutamide: a case report and review of the medical literature

Chest. 1998 Feb;113(2):548-50. doi: 10.1378/chest.113.2.548.

Abstract

A 69-year-old man with advanced prostate cancer was receiving antiandrogen therapy (bicalutamide [Casodex]). He developed dyspnea, peripheral eosinophilia and bilateral pulmonary interstitial infiltrates. Transbronchial biopsy confirmed pulmonary eosinophilia. Withdrawal of bicalutamide and initiation of steroid therapy resulted in clinical improvement.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Aged
  • Androgen Antagonists / adverse effects*
  • Anilides / adverse effects*
  • Anti-Inflammatory Agents / therapeutic use
  • Antineoplastic Agents, Hormonal / adverse effects*
  • Biopsy
  • Dyspnea / chemically induced
  • Glucocorticoids / therapeutic use
  • Humans
  • Lung Diseases, Interstitial / chemically induced
  • Male
  • Methylprednisolone Hemisuccinate / therapeutic use
  • Nitriles
  • Prostatic Neoplasms / drug therapy
  • Pulmonary Eosinophilia / chemically induced*
  • Pulmonary Eosinophilia / drug therapy
  • Tosyl Compounds

Substances

  • Androgen Antagonists
  • Anilides
  • Anti-Inflammatory Agents
  • Antineoplastic Agents, Hormonal
  • Glucocorticoids
  • Nitriles
  • Tosyl Compounds
  • Methylprednisolone Hemisuccinate
  • bicalutamide